Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Nov 5, 2009, 3:43 AM PST. It took effect at Nov 5, 2009, 10:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2009, 3:43 AM PST (11:43 UTC)
- In effect from
- Nov 5, 2009, 10:00 AM PST
- Expired
- Nov 5, 2009, 9:06 AM PST
- In force
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 051143 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 343 AM PST THU NOV 5 2009 NVZ455-457-060200- /O.NEW.KLKN.FW.W.0013.091105T1800Z-091106T0200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 343 AM PST THU NOV 5 2009 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR EAST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR EAST CENTRAL NEVADA. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES DISCUSSION...BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL NEVADA AHEAD OF AN ADVANCING COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. THESE WEATHER ELEMENTS... COMBINED WITH LOW FUEL MOISTURE...WILL RESULT IN THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LW
1 follow-up statement
000 WWUS85 KLKN 051706 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 906 AM PST THU NOV 5 2009 NVZ455-457-051815- /O.CAN.KLKN.FW.W.0013.091105T1800Z-091106T0200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 906 AM PST THU NOV 5 2009 ...RED FLAG WARNING IS CANCELLED FOR EAST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR EAST CENTRAL NEVADA FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES FUELS ARE TO GREEN FOR ANY WIDESPREAD FIRE FORMATION...ALTHOUGH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT THROUGH THIS AFTERNOON. $$ 95
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Nov 4, 3:11 PM PST, 12 hours 32 minutes earlier.
Area forecast discussion, Nov 4, 3:11 PM PST, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 311 PM PST WED NOV 4 2009 .SYNOPSIS...HIGH PRESSURE WILL BE SHIFTING FURTHER TO THE EAST THE NEXT COUPLE OF DAYS...WHICH WILL LEAD TO SLIGHTLY COOLING TEMPERATURES EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. A WEATHER SYSTEM WILL IMPACT NORTHERN NEVADA FOR THE WEEKEND...LEADING TO MORE SUBSTANTIAL COOLING AREA-WIDE WITH THE SLIGHT CHANCE FOR A FEW SHOWERS ACROSS THE NORTHERN THIRD OF THE REGION. && .SHORT TERM...TONIGHT THROUGH SATURDAY...LARGE RIDGE OF HIGH PRESSURE HAS SHIFTED EAST OF THE STATE TODAY. A FEW CLOUDS CAN BE SEEN GENERALLY TO THE SOUTH...BUT THEY REMAIN IN THE MID TO HIGH LEVEL CATEGORY. MOST AREAS ONCE AGAIN SAW WELL ABOVE NORMAL TEMPERATURES WITH A FEW SITES FLIRTING WITH NEAR RECORD WARM HIGHS. FOR THURSDAY THE RIDGE WILL CONTINUE ITS EASTWARD PROGRESSION...WHILE OUT WEST A WEATHER SYSTEM WILL BE IMPACTING THE WESTERN UNITED STATES. WHAT THIS MEANS FOR THE FORECAST AREA IS INCREASING WINDS THROUGH THE MORNING HOURS. WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST WITH BREEZY TO WINDY CONDITIONS BEING FELT. A FEW LOCATIONS...MAINLY IN WESTERN HUMBOLDT COUNTY...MAY BRIEFLY TOUCH WIND ADVISORY CONDITIONS DURING THE AFTERNOON BUT NOT ANTICIPATING WIDESPREAD CRITERIA BEING MET. FOR FRIDAY...FLOW BECOMES MAINLY WEST TO EAST ACROSS THE REGION. MAY SEE AN ISOLATED SHOWER OR TWO NEAR EXTREME NORTHERN NEVADA OVER THE HIGH ELEVATIONS DURING THE AFTERNOON AND NIGHT. HEIGHTS CONTINUE TO FALL SATURDAY...WITH AFTERNOON TEMPERATURES REFLECTING THIS THINKING. AGAIN...LOOKING FOR A SLIGHT CHANCE FOR A FEW SHOWERS ACROSS THE NORTHERNMOST SECTIONS OF THE STATE DURING THIS TIME FRAME. SNOW LEVELS START RATHER HIGH ON FRIDAY WITH LEVELS ABOVE 6500 FEET FRIDAY...AND WILL CONTINUE DROPPING ON SATURDAY TO AROUND 5500 FEET OVER EXTREME NORTHWEST HUMBOLDT COUNTY. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. LOW AMPLITUDE ZONAL FLOW FOR THE EXTENDED WITH A FEW WEAK DISTURBANCES IMPACTED THE AREA. CONFIDENCE IS ABOVE AVERAGE THROUGH MONDAY...BEFORE MODEL LARGE MODEL SPREAD FOR TUESDAY ON NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO NORMS DURING THIS PERIOD...WITH A MOSTLY DRY FORECAST FOR THE MAJORITY OF THE CWA. SATURDAY NIGHT INTO SUNDAY A WEAK MID-LEVEL TROUGH AND SURFACE COLD FRONT WILL PUSH THROUGH NORTHERN NV. DEEP MOISTURE CONTINUES TO TREND NORTH WITH THIS SYSTEM WITH JUST A LOW CHANCE FOR PRECIPITATION ACROSS NORTHERN HILLS AND MOUNTAINS. MOST NOTICEABLE IMPACT WILL BE MUCH COOLER TEMPERATURES WITH HIGHS ONLY REACHING THE UPPER 40S. PROGRESSIVE PATTERN QUICKLY HAS A SHORTWAVE RIDGE AND SOUTHWEST FLOW RETURNING BY MONDAY...AHEAD OF ANOTHER TROUGH OFF THE PACIFIC COAST. THIS WILL ALLOW TEMPS TO REBOUND BACK INTO THE 50S FOR MONDAY AND TUESDAY AS 700MB TEMPS WARM TO +2C...WITH WARM AIR ADVECTION. BOTH GFS/ECWMF INDICATING ANOTHER SYSTEM BY MID-WEEK BUT LARGE DIFFERENCES IN STRENGTH AND TIMING OF THIS SYSTEM...WITH ECWMF SOLUTION THE STRONGER ONE. TRENDED A LITTLE HIGH ON CLIMO POPS TOWARDS END OF FORECAST TO HINT AT A POSSIBLE SYSTEM. && .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF LOCATIONS OVER THE NEXT 24 HRS. RIDGE OF HIGH PRESSURE AT ALL LEVELS WILL CONTROL WEATHER THROUGH TOMORROW...WITH A TIGHTENING PRESSURE GRADIENT. EXPECTING GUSTY SOUTHERLY WINDS AT TPH/ELY AFT 19Z TOMORROW. DONT EXPECT WINDS TO IMPACT WMC/EKO AT THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/95/95
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.